Alert archive / Michigan / High Wind Watches in 2009
High Wind Watch 1, NWS Gaylord, MI
NWS Gaylord, MI issued this high wind watch at Mar 10, 2009, 4:37 AM EDT for 22 counties in Michigan. It took effect at Mar 11, 2009, 2:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 10, 2009, 4:37 AM EDT (08:37 UTC)
- In effect from
- Mar 11, 2009, 2:00 AM EDT
- Expired
- Mar 10, 2009, 4:03 PM EDT
- In force
- Issued by
- NWS Gaylord, MI
All 22 counties
Alcona County, MI, Alpena County, MI, Antrim County, MI, Arenac County, MI, Benzie County, MI, Cheboygan County, MI, Crawford County, MI, Emmet County, MI, Gladwin County, MI, Grand Traverse County, MI, Iosco County, MI, Kalkaska County, MI, Leelanau County, MI, Manistee County, MI, Missaukee County, MI, Montmorency County, MI, Ogemaw County, MI, Oscoda County, MI, Otsego County, MI, Presque Isle County, MI, Roscommon County, MI, Wexford County, MI
The radar
The NCL Michigan radar (KAPX), 21 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 00:00Z, 8.6 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2121 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KAPX 100837 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 437 AM EDT TUE MAR 10 2009 ...POWERFUL WINDS AND A RUSH OF COLDER AIR... .LOW PRESSURE WILL GATHER STRENGTH AS IT TRACKS FROM MISSOURI THROUGH WISCONSIN AND THEN INTO ONTARIO TONIGHT. THE PRESSURE GRADIENT FROM THIS STORM SYSTEM TIGHTENS CONSIDERABLY LATE TONIGHT AND WEDNESDAY...AND A POWERFUL COLD FRONT WILL BLAST THROUGH NORTHERN MICHIGAN WITH VERY STRONG WESTERLY WINDS. THIS ARCTIC FRONT WILL ALSO ALLOW MUCH COLDER TEMPERATURES TO CRASH INTO THE NORTH WOODS...WHILE ALSO DEVELOPING LAKE EFFECT SNOW SHOWERS BY WEDNESDAY MORNING. MIZ008-015>036-041-042-102245- /O.NEW.KAPX.HW.A.0001.090311T0600Z-090311T2100Z/ CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX- LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE- KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE- ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE... PETOSKEY...CHEBOYGAN...ROGERS CITY...CHARLEVOIX...NORTHPORT... MANCELONA...GAYLORD...ATLANTA...ALPENA...FRANKFORT... TRAVERSE CITY...KALKASKA...GRAYLING...MIO...HARRISVILLE... MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE...WEST BRANCH... TAWAS CITY...GLADWIN...STANDISH 437 AM EDT TUE MAR 10 2009 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON. GUSTY WEST TO SOUTHWEST WINDS WILL DEVELOP LATE TONIGHT AND INCREASE TO 25 TO 35 MPH WITH GUSTS APPROACHING 50 TO 60 MPH TOWARD DAYBREAK AND INTO WEDNESDAY. THESE WINDS ARE EXPECTED TO DEVELOP AFTER MIDNIGHT AROUND THE GRAND TRAVERSE BAY REGION...THEN SPREAD ACROSS THE REMAINDER OF NORTHERN MICHIGAN INTO WEDNESDAY MORNING. THE WINDS WILL GRADUALLY SUBSIDE LATER WEDNESDAY AFTERNOON AND EVENING...BUT CONDITIONS WILL REMAIN GUSTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ SD
2 follow-up statements
000 WWUS73 KAPX 101449 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1049 AM EDT TUE MAR 10 2009 ...POWERFUL WINDS AND A RUSH OF COLDER AIR... .LOW PRESSURE WILL GATHER STRENGTH AS IT TRACKS FROM MISSOURI THROUGH WISCONSIN AND THEN INTO ONTARIO TONIGHT. THE PRESSURE GRADIENT FROM THIS STORM SYSTEM TIGHTENS CONSIDERABLY LATE TONIGHT AND WEDNESDAY...AND A POWERFUL COLD FRONT WILL BLAST THROUGH NORTHERN MICHIGAN WITH VERY STRONG WESTERLY WINDS. THIS ARCTIC FRONT WILL ALSO ALLOW MUCH COLDER TEMPERATURES TO CRASH INTO THE NORTH WOODS...WHILE ALSO DEVELOPING LAKE EFFECT SNOW SHOWERS BY WEDNESDAY MORNING. MIZ008-015>036-041-042-102200- /O.CON.KAPX.HW.A.0001.090311T0600Z-090311T2100Z/ CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX- LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE- KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE- ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE... PETOSKEY...CHEBOYGAN...ROGERS CITY...CHARLEVOIX...NORTHPORT... MANCELONA...GAYLORD...ATLANTA...ALPENA...FRANKFORT... TRAVERSE CITY...KALKASKA...GRAYLING...MIO...HARRISVILLE... MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE...WEST BRANCH... TAWAS CITY...GLADWIN...STANDISH 1049 AM EDT TUE MAR 10 2009 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON. GUSTY WEST TO SOUTHWEST WINDS WILL DEVELOP LATE TONIGHT AND INCREASE TO 25 TO 35 MPH WITH GUSTS APPROACHING 50 TO 60 MPH TOWARD DAYBREAK AND INTO WEDNESDAY. THESE WINDS ARE EXPECTED TO DEVELOP AFTER MIDNIGHT AROUND THE GRAND TRAVERSE BAY REGION...THEN SPREAD ACROSS THE REMAINDER OF NORTHERN MICHIGAN INTO WEDNESDAY MORNING. THE WINDS WILL GRADUALLY SUBSIDE LATER WEDNESDAY AFTERNOON AND EVENING...BUT CONDITIONS WILL REMAIN GUSTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ LAWRENCE
000 WWUS73 KAPX 102003 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 403 PM EDT TUE MAR 10 2009 ...POWERFUL WINDS AND A RUSH OF COLDER AIR... .LOW PRESSURE WILL GATHER STRENGTH AS IT TRACKS FROM MISSOURI THROUGH WISCONSIN AND THEN INTO ONTARIO TONIGHT. THE PRESSURE GRADIENT FROM THIS STORM SYSTEM TIGHTENS CONSIDERABLY LATE TONIGHT AND WEDNESDAY...AND A POWERFUL COLD FRONT WILL BLAST THROUGH NORTHERN MICHIGAN WITH VERY STRONG WESTERLY WINDS. THIS ARCTIC FRONT WILL ALSO ALLOW MUCH COLDER TEMPERATURES TO CRASH INTO THE NORTH WOODS...WHILE ALSO DEVELOPING LAKE EFFECT SNOW SHOWERS BY WEDNESDAY MORNING. THE COMBINATION OF WINDS AND SNOW SHOWERS WILL CREATE WIDESPREAD BLOWING SNOW WITH REDUCED VISIBILITIES. MIZ016>018-023>026-029>036-041-042-111015- /O.UPG.KAPX.HW.A.0001.090311T0600Z-090311T2100Z/ /O.NEW.KAPX.HW.W.0001.090311T0600Z-090311T2100Z/ EMMET-CHEBOYGAN-PRESQUE ISLE-MONTMORENCY-ALPENA-BENZIE- GRAND TRAVERSE-OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON- OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY... ATLANTA...ALPENA...FRANKFORT...TRAVERSE CITY...MIO... HARRISVILLE...MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE... WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH 403 PM EDT TUE MAR 10 2009 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 5 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 AM TO 5 PM EDT WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. GUSTY WEST TO SOUTHWEST WINDS WILL DEVELOP AROUND MIDNIGHT ALONG THE LAKE MICHIGAN SHORELINE AND THEN SPREAD INLAND. WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS APPROACHING 50 TO 60 MPH TOWARD DAYBREAK AND INTO WEDNESDAY. SCATTERED LAKE EFFECT SNOW SHOWERS WILL ALSO DEVELOP BY WEDNESDAY MORNING...CREATING AREAS OF REDUCED VISIBILITIES DUE TO BLOWING SNOW. THE WINDS WILL GRADUALLY SUBSIDE LATER WEDNESDAY AFTERNOON AND EVENING...BUT CONDITIONS WILL REMAIN GUSTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WINDS CAN BE QUITE DANGEROUS FOR HIGH PROFILE VEHICLES...ESPECIALLY WHERE CROSS WINDS ARE PRESENT. IF TRAVELING IN THE WARNING AREA, BE AWARE OF THE DANGERS OF HIGH WINDS AND KEEP A FIRM GRIP ON THE STEERING WHEEL. && $$ MIZ019>022-027-028-111015- /O.UPG.KAPX.HW.A.0001.090311T0600Z-090311T2100Z/ /O.NEW.KAPX.HW.W.0001.090311T0600Z-090311T2100Z/ CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-KALKASKA-CRAWFORD- INCLUDING THE CITIES OF...CHARLEVOIX...NORTHPORT...MANCELONA... GAYLORD...KALKASKA...GRAYLING 403 PM EDT TUE MAR 10 2009 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 5 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 AM TO 5 PM EDT WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. GUSTY WEST TO SOUTHWEST WINDS WILL DEVELOP LATE TONIGHT AND INCREASE TO 25 TO 35 MPH WITH GUSTS APPROACHING 50 TO 60 MPH TOWARD DAYBREAK AND INTO WEDNESDAY. AS LAKE EFFECT SNOW SHOWERS DEVELOP WEDNESDAY MORNING...WHITEOUT CONDITIONS ARE LIKELY IN SOME AREAS WITH NEAR ZERO VISIBILITIES DUE TO BLOWING SNOW. ALTHOUGH SNOW ACCUMULATIONS OF ONLY 1 TO 3 INCHES ARE EXPECTED...THE COMBINATION OF WIND AND SNOW WILL CREATE DIFFICULT TRAVEL CONDITIONS IN SOME AREAS. THE WINDS WILL GRADUALLY SUBSIDE LATER WEDNESDAY AFTERNOON AND EVENING...BUT CONDITIONS WILL REMAIN GUSTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. THESE WINDS CAN LEAD TO PROPERTY DAMAGE AND MAKE DRIVING A HIGH PROFILE VEHICLE DIFFICULT. && $$ MIZ008-015-111015- /O.UPG.KAPX.HW.A.0001.090311T0600Z-090311T2100Z/ /O.NEW.KAPX.HW.W.0001.090311T0900Z-090311T2100Z/ CHIPPEWA-MACKINAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE 403 PM EDT TUE MAR 10 2009 ...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 5 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 AM TO 5 PM EDT WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. GUSTY WEST TO SOUTHWEST WINDS WILL DEVELOP AFTER MIDNIGHT AND INCREASE TO 25 TO 35 MPH WITH GUSTS APPROACHING 50 TO 60 MPH TOWARD DAYBREAK. THE WINDS WILL CONTINUE INTO WEDNESDAY. AS LAKE EFFECT SNOW SHOWERS DEVELOP WEDNESDAY MORNING...ESPECIALLY WEST OF M-123...WHITEOUT CONDITIONS ARE LIKELY IN SOME AREAS WITH NEAR ZERO VISIBILITIES DUE TO BLOWING SNOW. ALTHOUGH SNOW ACCUMULATIONS OF ONLY 1 TO 3 INCHES ARE EXPECTED...THE COMBINATION OF WIND AND SNOW WILL CREATE DIFFICULT TRAVEL CONDITIONS IN SOME AREAS. THIS WILL BE ESPECIALLY TRUE FROM THE MACKINAC BRIDGE...TO AREAS ALONG US-2...TO M-123 NORTH TOWARD WHITEFISH POINT. THE WINDS WILL GRADUALLY SUBSIDE LATER WEDNESDAY AFTERNOON AND EVENING...BUT CONDITIONS WILL REMAIN GUSTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. THESE WINDS CAN LEAD TO PROPERTY DAMAGE AND MAKE DRIVING A HIGH PROFILE VEHICLE DIFFICULT. && $$ JK
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this high wind watch went out at Mar 10, 1:30 AM EDT, 3 hours 7 minutes earlier.
Area forecast discussion, Mar 10, 1:30 AM EDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 130 AM EDT TUE MAR 10 2009 .SYNOPSIS.../ISSUED AT 338 PM/ WEAK HIGH PRESSURE WILL SLIDE EAST OF THE STATE TONIGHT...AS A NEW STORM SYSTEM GETS ORGANIZED OVER THE MIDWEST. THIS NEW AREA OF LOW PRESSURE WILL CROSS UPPER MI EARLY WEDNESDAY MORNING AS IT WRAPS UP TIGHTLY...AND WILL BRING A FRESH SHOT OF COLDER AIR INTO NORTHERN MICHIGAN WEDNESDAY MORNING ON THE HEELS OF STRONG WESTERLY WINDS...WHICH MAY GUST IN EXCESS OF 50 MPH. JPB && .SHORT TERM.../ISSUED AT 945 PM/...TONIGHT THICKER CIRRUS HAS EXPANDED OVERHEAD A BIT AHEAD OF SCHEDULE...IN ADVANCE OF A LOW PRESSURE SYSTEM IN THE OK PANHANDLE. THIS LOW WILL NOT SO MUCH MOVE AS /EVOLVE/ TO THE NE BY LATE TUESDAY...AND START TO CAUSE US ALL SORTS OF PROBLEMS...WITH WINDS THE MOST OBVIOUS CONCERN. BUT FOR TONIGHT...PRECIP/TEMPS THE MAIN ISSUES. INITIAL AREA OF WARM-ADVECTION GENERATED PRECIP IS ADVANCING ACROSS EASTERN IOWA AND NORTHERN IL. ALREADY RAIN FALLING IN ROCKFORD IL...A COUPLE OF HOURS AHEAD OF SCHEDULE COMPARED TO THE MOST RECENT NAM/RUC RUNS. WITH THAT IN MIND...WILL SPEED UP PRECIP ONSET/COVERAGE LATE TONIGHT... GETTING TO PLACES SW OF TVC BY 5 AM...AND ACROSS MOST OF NORTHERN LOWER MI BY 8 AM. WILL INTRODUCE LIKELY POPS IN THE FAR SW BETWEEN 5 AND 8 AM...KNOCKING ON THE DOOR OF HTL/TVC. PRECIP TYPE WILL BE...INTERESTING. CONTINUED WARM ADVECTION FROM 800MB ON DOWN WILL INCREASE TEMPS A BIT ABOVE FREEZING (ALREADY AROUND 0C ON 00Z APX SOUNDING). THAT WILL LAST THRU PRECIP ONSET... AND THE ONSET OF CONSIDERABLE EVAP COOLING. THE WARM ADVECTION SHOULD WIN OUT NEAR MBL/TVC...WHERE PRECIP WILL FALL AS LIQUID (THOUGH MORE ON THIS IN A SECOND). ALONG THE NE FRINGE OF THE PRECIP SHIELD...MIXY RAIN/SLEET/SNOW MAKES MORE SENSE. WHAT WILL SURFACE TEMPS BE WHERE IT RAINS? PROBABLY RIGHT AROUND FREEZING. CAD/HTL/TVC/MBL ARE ALREADY AT OR BELOW FREEZING. SURFACE WARM ADVECTION WILL INCREASE WITH INCREASING LOW LEVEL WINDS. IN COMBINATION WITH DOWNSLOPING...THE LAKE MI COAST SHOULD REBOUND JUST ABOVE FREEZING. BUT INLAND...THE USUAL COOL PLACES LIKE CAD AND HTL ARE A CONCERN...AND WILL MENTION SOME FZRA THERE. JZ && .LONG TERM.../ISSUED AT 338 PM/...TUESDAY AND BEYOND TUESDAY...IN THE MORNING, THE SOUNDINGS FINALLY SATURATE IN THE LOWER LEVELS. THE SOUNDINGS ARE MARGINALLY AROUND FREEZING, SO THERE IS A CHANCE FOR SNOW INLAND, BUT NEAR THE LAKE MICHIGAN SHORE PROBABLY RAIN. DURING THE AFTERNOON, THE MOISTURE BEGINS TO STRIP OUT AROUND THE -10C COUPLED WITH THE WIND SHEAR, AND THE MOISTURE INCREASING WITH HEIGHT IN THE LOWER LEVELS (BELOW 800 MB) THERE WILL PATCHY DRIZZLE AS THE TEMPERATURES BY 18Z ARE ABOVE FREEZING. TUESDAY NIGHT/WEDNESDAY...SFC TEMPERATURES FOR THE EVENING AND PART OF THE OVERNIGHT ARE ABOVE FREEZING. SO ANY LIQUID FALLING WILL REMAIN LIQUID. HOWEVER, IT LOOKS LIKE ALL OF THE TEMPERATURES FALL UNIFORMLY, SO THAT WE WILL ABRUPTLY GO FROM LIQUID TO SOLID OVERNIGHT. WINDS WILL INCREASE OVERNIGHT AFTER THE COLD FRONT GOES THROUGH. WITH THE TIGHT SFC GRADIENT AND THE 50 KNOT POTENTIAL AT 900 MB TO 850 MB, WE COULD HAVE SOME MAJOR PROBLEMS WIND AND VISIBILITY. IF ENOUGH SNOW FALLS DURING THE EVENING AND INTO THIS PERIOD, WE COULD SEE BLIZZARD CONDITIONS. IT LOOKS LIKE THE WORST TIME FOR THIS WOULD BE FROM 06Z TO ABOUT 18Z. OTHERWISE, THE COLD AIR CONTINUES TO MOVE IN AS THE SYSTEM MOVES TO THE NE. 850 MB TEMPERATURES FALL BELOW -20C WITH WNW WINDS. WHILE THERE ISNT MUCH MOISTURE FLUX, THERE WILL BE SOME HEAT FLUX, SO WOULD EXPECT THAT THERE WILL BE SOME LAKE INSTABILITY AND THAT WE SHOULD GET SOME LES BANDS TO FORM, MAYBE EVEN OVER THE ICE. WEDNESDAY NIGHT...THE 850 MB TEMPERATURES CONTINUE TO BE AROUND -20C WITH MOISTURE STILL BELOW THE INVERSION. SO WOULD EXPECT THAT SNOW WILL CONTINUE FROM THE NW. SFC WINDS WILL CONTINUE TO DECREASE AS THE GRADIENT RELAXES AND THE SFC RIDGE BUILD BACK INTO THE REGION. THURSDAY...THE FORECAST AREA WILL BE DRY AS THE SFC HIGH WILL SETTLE IN. THE 850 MB MOISTURE IS QUICKLY MOVING OUT OF THE REGION, BUT STILL ENOUGH WITH THE W FLOW THAT THERE WILL BE A CHANCE OF SNOW SHOWERS IN E UPPER. HOWEVER, EXPECTING THAT THE SNOW WILL PROBABLY BE LIGHT, AND END BY THE AFTERNOON. THE SKY SHOULD BEGIN TO CLEAR BY THE AFTERNOON. WILL EXPECT THAT THE WINDS WILL GET ALMOST CALM AND WITH CLEAR SKIES, WE COULD SEE SOME SUB ZERO LOWS AGAIN BY FRIDAY MORNING. HOWEVER, NOT AS CONFIDENT WITH THAT AT THIS TIME. THE GFS LOOKS LIKE THERE COULD BE SOME MID CLOUD THAT COULD PREVENT THAT SO WILL CONTINUE THE SINGLE DIGITS ABOVE ZERO TEMPERATURES. EXTENDED (FRIDAY THROUGH MONDAY)...FRIDAY, HIGH PRESSURE IS OVER THE AREA AND THE RETURN FLOW WILL PROBABLY START DURING THE AFTERNOON. MODELS HAVE BEEN TRENDING THE FRONT THAT WAS SUPPOSED TO IMPACT THE AREA FARTHER TO THE NORTH ON EACH RUN. SO THE NIGHT IS DRY NOW. SATURDAY, WITH THE FRONT FARTHER NORTH THE HIGH IS STILL IN CONTROL UNTIL THE NIGHT. SUNDAY, THE HIGH IS STILL IN CONTROL, BUT IF THE MODELS ARE TO BE BELIEVED THE FRONT SAGS SOUTH FOR NOW. HOWEVER, THERE IS NO MOISTURE UNTIL OVERNIGHT, SO WILL HAVE THE CHANCE OF RAIN. MONDAY, THE MODELS ARE PUSHING THE SFC LOW THROUGH N LOWER WITH 850 MB TEMPERATURES AROUND +4C. SO WILL HAVE A CHANCE OF RAIN. LUTZ && .AVIATION.../ISSUED AT 130 AM/...VALID FOR 06Z TAFS CLOUDS CONTINUE TO THICKEN AND LOWER...WELL AHEAD OF A DEVELOPING LOW PRESSURE SYSTEM NEAR THE OK PANHANDLE. PRECIP WILL ARRIVE FROM THE SW LATE TONIGHT AND TUESDAY MORNING. THIS SHOULD BE ALL RAIN AT TVC...WITH A WINTRY MIX POSSIBLE EARLY ON AT APN/PLN. CIGS/VSBYS WILL LOWER TO MVFR THIS MORNING...WITH IFR VSBYS IN THE AFTERNOON IN RAIN AND FOG. RAIN WILL END THIS EVENING...AND WINDS WILL START TO VEER MORE SOUTHERLY AS LOW PRESSURE RAPIDLY INTENSIFIES TO OUR WEST. MUCH STRONGER WINDS WILL ARRIVE JUST BEYOND THIS FORECAST. JZ && .APX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 9, 10:36 PM EDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1036 PM EDT MON MAR 9 2009 MIZ008-015>036-041-042-101300- CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU- ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA- CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW- IOSCO-GLADWIN-ARENAC- 1036 PM EDT MON MAR 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT SPOTTY FREEZING RAIN IS EXPECTED LATE TONIGHT IN PARTS OF THE INTERIOR OF NORTHERN LOWER MICHIGAN...ESPECIALLY FROM CADILLAC TO GRAYLING AND HOUGHTON LAKE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MILD TEMPERATURES AND PERIODS OF PRECIPITATION ARE EXPECTED THROUGH TUESDAY NIGHT. THIS WILL LEAD TO MELTING SNOW AND POSSIBLE RISES ON AREA STREAMS AND RIVERS...AS WELL AS AN INCREASED THREAT FOR ICE JAMS. A STRONG STORM SYSTEM IS EXPECTED TO IMPACT NORTHERN MICHIGAN LATE TUESDAY NIGHT AND WEDNESDAY. VERY STRONG WESTERLY WINDS ARE LOOKING VERY LIKELY FOR LATE TUESDAY NIGHT AND WEDNESDAY WITH THE PASSAGE OF AN ARCTIC FRONT. MUCH COLDER TEMPERATURES WILL BLAST INTO THE REGION. THE STRONG WIND GUSTS WILL PRODUCE BLOWING SNOW LOWERING VISIBILITY ACROSS MOST LOCATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. JZ
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 4:03 PM EDT | High Wind Warning | APX | Alcona, Alpena, Antrim, Arenac, Benzie, Cheboygan and 16 more | 19 hr |
| Mar 10, 6:36 PM EDT | Lakeshore Flood Statement | APX | Antrim, Benzie, Emmet, Leelanau, Manistee | 25 hr |
Nearby
High Wind Watches in Michigan, 2009Every high wind watch in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.